Alert archive / New York / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 54, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Aug 14, 2001, 8:02 PM EDT for Nassau County, Queens County, New York. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 14, 2001, 8:02 PM EDT (00:02 UTC)
- Expired
- Aug 14, 2001, 8:45 PM EDT
- In force
- 43 min
- Issued by
- NWS New York, NY
- Area
- Whole counties
Counties Nassau County, NY, Queens County, NY
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 0.0 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 78 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1072 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -64 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
885 WUUS51 KOKX 150002 SVROKX NYC059-081-150045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW YORK NY 802 PM EDT TUE AUG 14 2001 THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN QUEENS COUNTY IN SOUTHEAST NEW YORK WESTERN NASSAU COUNTY IN SOUTHEAST NEW YORK * UNTIL 845 PM EDT * AT 757 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER WHITESTONE...OR ABOUT OVER THROGS NECK BRIDGE. THE STORM WAS MOVING SOUTHEAST AT 20 TO 25 MPH. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. $$ REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN UPTON NY. LAT...LON 4062 7379 4065 7358 4084 7369 4079 7385
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 2:40 PM EDT, 5 hours 22 minutes earlier.
Area forecast discussion, Aug 14, 2:40 PM EDT, 5 hours 22 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NEW YORK NY 240 PM EDT TUE AUG 14 2001 MODELS HANDLG DYNAMICS OF OFSHR SYS AND GRTLKS SYS DIFFERENTLY. FORTUNATELY FA IS SANDWICHED BTWN...SO DIFFERENCES FAIRLY TRANSPARENT FOR THE LCL AREA. BASICALLY LOOKG FOR SFC RDGG TO BLD ACRS RGN NEXT COUPLE OF DAYS. ONSHR WND FLOW WILL KEEP TEMPS NEAR SEASONAL LVLS. GUID TEMPS ALL IN THE BALLPARK ALTHO FANS APPEAR A TAD TO COOL DURG THE OVRNGT PDS. PCPN...RADAR INDICATG SOME ISOLD CONVECTION JUST NW OF ZONES ATTM SO SLGT CHC STILL LOOKG REASONABLE FOR RMNDR OF DAY. BLV SUNSET WILL KILL OFF THE THREAT WITH NEXT CHC NOT WORKING INTO FA UNTIL LT THU NGT OR FRI. MARINE...WL HEADLINE CSTL MARINE ZONES ONLY THAT A SCA MAY BE NEEDED WED. BEST CHC FOR THIS IS IF AVN PROVES TO BE THE MORE ACCURATE. AVN HAS BEEN CONSISTENT WITH THIS SYS FROM RUN TO RUN AND ALTHO IT IS MY MODEL OF CHOICE...WILL STILL TEMPER THE WINDS DOWNWARD JUST A BIT. .OKX... CT...NONE. NJ...NONE. NY...NONE. MARINE...NONE.
Nearby
Severe Thunderstorm Warnings in New York, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.